Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Positive topological entropy implies chaos DC2


Author: T. Downarowicz
Journal: Proc. Amer. Math. Soc. 142 (2014), 137-149
MSC (2010): Primary 37A35
DOI: https://doi.org/10.1090/S0002-9939-2013-11717-X
Published electronically: August 28, 2013
MathSciNet review: 3119189
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using methods of entropy in ergodic theory, we prove that positive topological entropy implies chaos DC2. That is, if a system $ (X,T)$ has positive topological entropy, then there exists an uncountable set $ E$ such that for any two distinct points $ x,y$ in $ E$,

$\displaystyle \liminf _{n\to \infty } \frac 1n \sum _{i=1}^n \mathsf {dist}(T^ix,T^iy)=0 \ \ \ $$\displaystyle \text {and} \ \ \limsup _{n\to \infty } \frac 1n \sum _{i=1}^n \mathsf {dist}(T^ix,T^iy)>0 . $


References [Enhancements On Off] (What's this?)

  • [AGHSY] E. Akin, E. Glasner, W. Huang, S. Shao, and X. Ye, Sufficient conditions under which a transitive system is chaotic, Ergodic Theory Dynam. Systems 30 (2010), no. 5, 1277-1310. MR 2718894 (2011j:37014), https://doi.org/10.1017/S0143385709000753
  • [BS] Marta Babilonová-Štefánková, Extreme chaos and transitivity, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 13 (2003), no. 7, 1695-1700. Dynamical systems and functional equations (Murcia, 2000). MR 2015619 (2004i:37075), https://doi.org/10.1142/S0218127403007540
  • [BHS] François Blanchard, Wen Huang, and L'ubomír Snoha, Topological size of scrambled sets, Colloq. Math. 110 (2008), no. 2, 293-361. MR 2353910 (2008j:37013), https://doi.org/10.4064/cm110-2-3
  • [BGKM] François Blanchard, Eli Glasner, Sergiĭ Kolyada, and Alejandro Maass, On Li-Yorke pairs, J. Reine Angew. Math. 547 (2002), 51-68. MR 1900136 (2003g:37014), https://doi.org/10.1515/crll.2002.053
  • [D] Tomasz Downarowicz, Entropy in dynamical systems, New Mathematical Monographs, vol. 18, Cambridge University Press, Cambridge, 2011. MR 2809170 (2012k:37001)
  • [LY] Tien Yien Li and James A. Yorke, Period three implies chaos, Amer. Math. Monthly 82 (1975), no. 10, 985-992. MR 0385028 (52 #5898)
  • [O1] P. Oprocha: Minimal systems and distributionally scrambled sets, Bull. Soc. Math. France 140 (2012), no. 3, 401-439. MR 3059120
  • [O2] Piotr Oprocha, Distributional chaos revisited, Trans. Amer. Math. Soc. 361 (2009), no. 9, 4901-4925. MR 2506431 (2010d:37019), https://doi.org/10.1090/S0002-9947-09-04810-7
  • [P] Rafał Pikuła, On some notions of chaos in dimension zero, Colloq. Math. 107 (2007), no. 2, 167-177. MR 2284159 (2007m:37021), https://doi.org/10.4064/cm107-2-1
  • [RS] V. A. Rohlin and Ja. G. Sinaĭ, The structure and properties of invariant measurable partitions, Dokl. Akad. Nauk SSSR 141 (1961), 1038-1041 (Russian). MR 0152629 (27 #2604)
  • [SS] B. Schweizer and J. Smítal, Measures of chaos and a spectral decomposition of dynamical systems on the interval, Trans. Amer. Math. Soc. 344 (1994), no. 2, 737-754. MR 1227094 (94k:58091), https://doi.org/10.2307/2154504
  • [S1] J. Smítal, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc. 297 (1986), no. 1, 269-282. MR 849479 (87m:58107), https://doi.org/10.2307/2000468
  • [S2] Jaroslav Smítal, Topological entropy and distributional chaos, Real Anal. Exchange 30th Summer Symposium Conference (2006), 61-65. MR 2323823 (2008b:37015)
  • [Sr] S. M. Srivastava, A course on Borel sets, Graduate Texts in Mathematics, vol. 180, Springer-Verlag, New York, 1998. MR 1619545 (99d:04002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37A35

Retrieve articles in all journals with MSC (2010): 37A35


Additional Information

T. Downarowicz
Affiliation: Institute of Mathematics and Computer Science, Wroclaw University of Technology, Wybrzeże Wyspiańskiego 27, 50-370 Wrocław, Poland
Email: downar@pwr.wroc.pl

DOI: https://doi.org/10.1090/S0002-9939-2013-11717-X
Keywords: Distributional chaos, chaos DC2, ergodic process, scrambled set
Received by editor(s): October 8, 2011
Received by editor(s) in revised form: February 20, 2012
Published electronically: August 28, 2013
Additional Notes: The author’s research was supported from resources for science in years 2009-2012 as research project grant MENII N N201 394537, Poland
Communicated by: Byrna Kra
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society